Poison-induced cardiogenic shock (PICS) as a result of beta-blocker (β-blocker) or calcium channel blocker (CCB) overdose is a common and potentially life-threatening condition. Conventional therapies, including fluid resuscitation, atropine, cardiac pacing, calcium, glucagon, and vasopressors often fail to improve hemodynamic status. High-dose insulin (HDI) is an emerging therapeutic modality for PICS. In this article, we discuss the existing literature and highlight the therapeutic success and potential of HDI. Based on the current literature, which is limited primarily to case series and animal models, the authors conclude that HDI can be effective in restoring hemodynamic stability, and recommend considering its use in patients with PICS that is not responsive to traditional therapies. Future studies should be undertaken to determine the optimal dose and duration of therapy for HDI in PICS.
Issn1560-8115 (Print) 2008-2231 (Electronic)
JournaltitleDARU Journal of Pharmaceutical Sciences